| Catalog Number |
AES-90SN |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/04/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The distributor reported on behalf of the customer that the aes-90sn, arthroscopic energy 90° probe with suction was being used on (b)(6) 2024 during an unknown procedure when it was reported ¿while using the edge probe, the probe tip broke off, and the detached tip was retrieved with a grasper.¿ the procedure was completed with a 15-minute delay and the same alternate device was used to complete the procedure.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
Additional Manufacturer Narrative
Reported event of the tip breaking off is confirmed.Examinations of the returned used device, item aes-90sn, found electrode broken off.Broke piece was not returned for the evaluation.The root cause cannot be determined, however, based upon evaluation, and the photo, the likely cause of this event was excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 3 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 30 complaints, regarding 31 devices, for this device family and failure mode.During this same time frame 228,654 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0001.Per the instructions for use, the user is advised that it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of the equipment and its associated accessories.Use care when inserting into and withdrawing the probe from a cannula or tissue portal to avoid the possibility of damage to the devices and/or injury to the patient.Do not insert, withdraw or touch the active tip of the probe when power is being applied.This may result in an unintended surgical effect, injury, or device damage.Use care to avoid accidental activation of either cut or coagulation modes when not in contact with target tissue to avoid possible patient injury.Do not use the probe for mechanical displacement of tissue, damage to the probe may occur.We will continue to monitor per regulatory requirements to help ensure patient safety.
Event or Problem Description
The distributor reported on behalf of the customer that the aes-90sn, arthroscopic energy 90° probe with suction was being used on (b)(6) 2024 during an unknown procedure when it was reported ¿while using the edge probe, the probe tip broke off, and the detached tip was retrieved with a grasper.¿.The procedure was completed with a 15-minute delay and the same alternate device was used to complete the procedure.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.